|Title||Genus bounds for minimal surfaces arising from min-max constructions.|
|Publication Type||Journal Article|
|Year of Publication||2010|
|Authors||De Lellis C., Pellandini F.|
|Journal||Journal für die Reine und Angewandte Mathematik|
|Type of Article||geometric measure theory|
In this paper we prove genus bounds for closed embedded minimal surfaces in a closed 3-dimensional manifold constructed via min-max arguments. A stronger estimate was announced by Pitts and Rubinstein but to our knowledge its proof has never been published. Our proof follows ideas of Simon and uses an extension of a famous result of Meeks, Simon and Yau on the convergence of minimizing sequences of isotopic surfaces. This result is proved in the second part of the paper.
J. Reine Angew. Math. 644 (2010), 47–99.